Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 11, 2016, 2:33 PM EST for Lewis County, New York. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2016, 2:33 PM EST (19:33 UTC)
- Expired
- Jan 11, 2016, 4:00 PM EST
- In force
- 87 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 32 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660
WWUS81 KBUF 111933
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
233 PM EST MON JAN 11 2016
NYZ006>008-112100-
LEWIS-JEFFERSON-OSWEGO-
233 PM EST MON JAN 11 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN JEFFERSON
AND NORTHERN OSWEGO COUNTIES...
AT 228 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOWFALL
RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM PULASKI NORTH TO
ADAMS CENTER...AND EXTENDING INLAND ACROSS THE TUG HILL PLATEAU TO
THE WESTERN SLOPES OF THE ADIRONDACKS. THIS BAND WILL REMAIN NEARLY
STATIONARY OR DRIFT JUST EVER SO SLIGHTLY SOUTHWARD THROUGH LATE
AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
WATERTOWN...OSWEGO...CARTHAGE...LOWVILLE...PULASKI...WEST CARTHAGE...
ADAMS...REDFIELD...SELKIRK SHORES STATE PARK AND HIGHMARKET.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 44.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.
LAT...LON 4353 7529 4347 7648 4352 7642 4353 7624
4365 7615 4367 7620 4366 7620 4382 7623
4390 7638 4389 7645 4390 7644 4392 7641
4386 7629 4389 7622 4390 7622 4385 7620
4395 7613 4403 7516 4361 7511
$$
MITCHELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 11, 1:00 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 11, 1:00 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
100 PM EST MON JAN 11 2016
.SYNOPSIS...
HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKES ERIE AND ONTARIO
THROUGH THE DAY. A PASSING CLIPPER SYSTEM WILL BRING WIDESPREAD
LIGHT SNOW TUESDAY WITH LOCALLY HEAVY LAKE EFFECT SNOW REDEVELOPING
EAST OF THE LAKES TUESDAY NIGHT AND CONTINUING THROUGH AT LEAST
THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
OFF LAKE ERIE...LAKE EFFECT SNOW IS EXPECTED TO REMAIN IN THE SAME
GENERAL AREA FROM ABOUT FORESTVILLE AND PERRYSBURG ON THE SOUTHERN
EDGE TO THE BUFFALO SOUTHTOWNS ON THE NORTHERN EDGE THROUGH AT
LEAST AFTERNOON. UPSTREAM RADAR SHOWING INITIAL HINTS OF A
NORTHWARD SHIFT. THIS LIKELY WILL NOT REACH WESTERN NY UNTIL NEAR
OR AFTER DARK. UNTIL THEN...EXPECT CONTINUED SNOWFALL PRIMARILY
ALONG THE LAKE ERIE SHORELINE...BOSTON HILLS...BUT SLOWLY
CONTINUING TO EDGE ITS WAY INTO THE SOUTHTOWNS THIS AFTERNOON.
ONCE THE BAND STARTS TO SWING TO THE NORTH...EXPECT A FAIRLY QUICK
HIT FOR THE BUFFALO METRO AREA...POINTS EAST...AS WELL AS THE
NORTHTOWNS THIS EVENING BEFORE THE BAND FALLS APART WITH
CONTINUING BACKING OF THE WINDS TO ALMOST DUE SOUTH OVERNIGHT.
THE CLIPPER WILL BE APPROACHING LATE TONIGHT...BUT NOT LIKELY
ARRIVE UNTIL AROUND OR JUST BEFORE SUNRISE.
OFF LAKE ONTARIO...LAKE EFFECT SNOW WILL CONTINUE IN A WEST-
SOUTHWESTERLY FLOW. THE LAKE SNOWS SHOULD CONTINUE ACROSS THE TUG
HILL REGION RIGHT THROUGH THE DAY... WITH JUST SOME SUBTLE WOBBLES
IN BAND POSITION FROM TIME TO TIME.
AS LAKE INDUCED LIFT AND THE DEPTH OF THE COLD AIR CONCENTRATES ON
THIS REGION OF LIFT /HIGHEST OMEGA COINCIDENT WITH DENDRITIC SNOW
GROWTH MAX/ THERE WILL BE A POTENTIAL FOR SOME THUNDERSNOW AT TIMES.
SNOWFALL RATES MAY LOCALLY PUSH 3 TO 5 INCHES AN HOUR AT TIMES
DURING THE DAY AS THE CONDITIONS BECOME OPTIMAL AND UPSTREAM
INTERACTION WITH NORTHERN LAKE HURON AND GEORGIAN BAY ARE WELL
ESTABLISHED. TOTAL ACCUMULATIONS OF TWO TO THREE FEET APPEAR
LIKELY WITHIN THE MOST PERSISTENT SNOWS ACROSS THE EASTERN LAKE
ONTARIO REGION THROUGH TONIGHT...FOR WHICH LAKE EFFECT SNOW
WARNINGS WILL OBVIOUSLY REMAIN IN PLACE. THE LAKE SNOW BAND WILL
MOVE TO THE NORTH DURING THE NIGHT AS BOUNDARY LAYER WINDS BECOME
SOUTHERLY AFTER MIDNIGHT. THIS WILL REORIENT ANY LAKE EFFECT SNOW
TO THE HEAD OF THE SAINT LAWRENCE RIVER...AND MAINLY ON THE
CANADIAN SIDE AT THAT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY....STRONG SHORTWAVE AND ASSOCIATED ARCTIC FRONT WILL PUSH
QUICKLY ACROSS WESTERN AND CENTRAL NEW YORK BRINGING A GENERALIZED
SNOWFALL. OVERALL WIND DRIVEN SNOW FROM THIS SYSTEM ON THE LIGHTER
SIDE PROBABLY AN INCH OR TWO WITH THE POTENTIAL FOR PERHAPS UP TO 4
INCHES EAST OF THE LAKES WITH THE HELP OF SOME LAKE ENHANCEMENT.
SHORT DURATION HEADLINE MAY BE NEEDED WITH A PERIOD OF LOW
VISIBILITIES IN BLOWING SNOW BEHIND THE FRONT WITH WIND GUSTS OF 30
TO 40 MPH.
TUESDAY NIGHT AND WEDNESDAY...LAKE PARAMETERS BECOME INCREASINGLY
FAVORABLE FOR SIGNIFICANT SNOWS SOUTHEAST OF THE LAKES IN A GENERAL
280-290 FLOW REGIME. 850 MB TEMPERATURES DROPPING TO NEAR -18C WILL
CERTAINLY GENERATE EXTREME OVER-LAKE INSTABILITY WITH LAKE INDUCED
EQUILIBRIUM LEVELS NEARING 18K FEET. MODEL SOUNDINGS KEEP THE
DENDRITIC GROWTH ZONE PEGGED WITHIN THE CLOUD LAYER WHICH WILL LIKELY
YIELD SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOURS FOR AN EXTENDED
PERIOD OF TIME. LAKE EFFECT SNOW WATCHES HAVE BEEN ISSUED FOR AREAS
SOUTHEAST OF THE LAKES DURING THIS TIME PERIOD.
WEDNESDAY NIGHT...THE LAKE SNOWS WILL GRADUALLY SHIFT NORTHWARD AS
THE FLOW BACKS IN RESPONSE TO AN APPROACHING SHORTWAVE. THIS MAY
BRING SOME DECENT SNOWFALL VERY CLOSE TO THE BUFFALO AND WATERTOWN
AREAS DEPENDING ON JUST HOW MUCH THE FLOW BACKS.
TEMPERATUREWISE...MID WINTER TEMPERATURES WILL BE FELT ACROSS THE
ENTIRE FORECAST AREA THIS WEEK WITH HIGHS ONLY REACHING INTO THE 20S
TO LOW 30S EACH DAY AND DIPPING INTO THE TEENS EACH NIGHT.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LAKE EFFECT EVENT NUMBER TWO LOOKS TO WIND DOWN THURSDAY AND
THURSDAY NIGHT AS SURFACE RIDGING...RISING HEIGHTS AND WARM AIR
ADVECTION COMBINE TO LOWER LAKE INDUCED EQUILIBRIUM LEVELS BELOW
5KFT AND RAISE THE SNOW GROWTH LEVEL ABOVE 10KFT THURSDAY NIGHT.
THERE MAY EVEN BE A THREAT FOR SOME FREEZING DRIZZLE ON THE TAIL
END FOR FRIDAY.
LOOKING OUT INTO NEXT WEEKEND...GFS AND ECMWF MODELS SHOW ANOTHER
500MB TROUGH DIGGING DOWN ACROSS THE GREAT LAKES WITH ONE OR MORE
LOWS/WAVES PASSING SOUTHEAST OF THE FORECAST AREA. THIS WOULD FAVOR
A CHANCE OF SOME WIDESPREAD SYNOPTIC SNOW ASSOCIATED SO THIS HAS
BEEN INCLUDED IN THE LATEST FORECAST PACKAGE. TEMPERATURES WILL
REMAIN NEAR OR BELOW NORMAL MID JANUARY LEVELS.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE TAF SITES ARE CURRENTLY IN BETWEEN LAKE EFFECT BANDS. EAST OF
LAKE ONTARIO...KART IS ON THE NORTHERN END OF THE LAKE ONTARIO
BAND AND MAY TEETER ON THE EDGE THROUGH THIS AFTERNOON. THE LAKE
BAND WILL EVENTUALLY SHIFT NORTHWARD THIS EVENING. EAST OF LAKE
ERIE...KBUF AND TO A LESSER EXTENT KIAG WILL ALSO SEE IFR
CONDITIONS TONIGHT AS THE ERIE BAND MOVES NORTH AND WEAKENS.
EXPECT A BREAK FOR ALL AREAS OF WESTERN NY LATE TONIGHT BEFORE
WIDESPREAD SNOW MOVES IN TUESDAY.
ON TUESDAY LOOK FOR A HYBRID OF LAKE EFFECT INCREASINGLY HEAVY SNOW
AND WIDESPREAD LIGHT SNOW NORTHEAST OF LAKE ERIE...INCLUDING KBUF
AND KIAG AHEAD OF AN ARCTIC FRONT. THE BAND SHOULD INCREASE IN
INTENSITY MOVE SOUTH DURING THE AFTERNOON. EAST OF LAKE
ONTARIO...EXPECT MAINLY LIGHT SNOW FOR MUCH OF THE DAY AHEAD OF
THE ARCTIC FRONT...THEN A ENHANCED LAKE EFFECT DEVELOPING OVER
KART AND MOVING SOUTH TOWARD DARK. THIS BAND...SIMILAR TO TODAY...WILL
ALSO HAVE THE POTENTIAL TO PRODUCE WHITEOUT CONDITIONS WITHIN THE
BAND.
OUTLOOK...
WEDNESDAY AND THURSDAY...LAKE EFFECT SNOW/IFR EAST OF THE LAKES.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS.
&&
.MARINE...
WEST WINDS WILL SLOWLY DECREASE THIS AFTERNOON...BACKING TO THE
SOUTHWEST OVERNIGHT. ANOTHER PERIOD OF NEAR GALE FORCE WINDS WILL
BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A CLIPPER SYSTEM
TRACKS ACROSS THE GREAT LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON FOR NYZ019-020-085.
LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ012-019-020-085.
LAKE EFFECT SNOW WARNING UNTIL 4 AM EST TUESDAY FOR NYZ006>008.
LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR NYZ004>006-008.
LAKE EFFECT SNOW ADVISORY UNTIL 1 AM EST TUESDAY FOR NYZ010-
011.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ013.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020.
GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
LOZ030.
GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR LOZ043>045-063>065.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LOZ043>045-
063>065.
GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR LOZ042-062.
SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LOZ042.
&&
SYNOPSIS...WCH
NEAR TERM...WCH/ZAFF
SHORT TERM...TMA
LONG TERM...SMITH
AVIATION...WCH/ZAFF
MARINE...WCH/ZAFFHazardous weather outlook, Jan 11, 10:00 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1000 AM EST MON JAN 11 2016 NYZ001-002-121500- NIAGARA-ORLEANS- 1000 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-121500- NORTHERN ERIE-GENESEE- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP TUESDAY AFTERNOON AND EVENING ACROSS THE NIAGARA FRONTIER WITH SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-121500- ALLEGANY- 1000 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TUESDAY AND TUESDAY NIGHT. A BAND OF HEAVY LAKE ENHANCED SNOW MAY DEVELOP TUESDAY AFTERNOON AND EVENING ACROSS THE SOUTHERN TIER WITH SIGNIFICANT ACCUMULATIONS. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-121500- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-121500- WYOMING- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CLIPPER SYSTEM WILL BRING A GENERAL LIGHT SNOW TUESDAY. ANOTHER ROUND OF MODERATE TO POSSIBLY HEAVY LAKE EFFECT SNOW IS EXPECTED TO DEVELOP TUESDAY NIGHT BEHIND THIS SYSTEM AND LAST THROUGH WEDNESDAY. INCREASING WIND SPEEDS LATER TUESDAY AND TUESDAY NIGHT WILL CREATE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND VERY POOR TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-014-121500- MONROE-ONTARIO- 1000 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-121500- LIVINGSTON- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-121500- WAYNE-NORTHERN CAYUGA- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-121500- JEFFERSON- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-008-121500- OSWEGO-LEWIS- 1000 AM EST MON JAN 11 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-121500- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1000 AM EST MON JAN 11 2016 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-121500- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 1000 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-121500- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1000 AM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-121500- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1000 AM EST MON JAN 11 2016 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 11, 1:25 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
125 PM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW LOWVILLE 43.79N 75.49W
01/11/2016 E21.0 INCH LEWIS NY AMATEUR RADIO
18-24 INCHES OF NEW SNOW FROM 9AM-1PM
&&
EVENT NUMBER BUF1600139
JAMLocal storm report, Jan 11, 1:43 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW EVANS CENTER 42.65N 79.03W
01/11/2016 M18.0 INCH ERIE NY EMERGENCY MNGR
&&
EVENT NUMBER BUF1600140
JAMLocal storm report, Jan 11, 1:49 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
149 PM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW ANGOLA 42.64N 79.03W
01/11/2016 E15.0 INCH ERIE NY DEPT OF HIGHWAYS
12-18 INCHES OF NEW SNOW REPORTED NEAR THE THRUWAY EXIT
&&
EVENT NUMBER BUF1600141
JAMLocal storm report, Jan 11, 1:57 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EST MON JAN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW GLENFIELD 43.71N 75.40W
01/11/2016 M13.0 INCH LEWIS NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600142
JAMSpecial weather statement, Jan 11, 2:24 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
224 PM EST MON JAN 11 2016
NYZ010-012-019-085-112045-
SOUTHERN ERIE-CHAUTAUQUA-WYOMING-NORTHERN ERIE-
224 PM EST MON JAN 11 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN
CHAUTAUQUA...NORTHERN WYOMING...AND SOUTHERN ERIE COUNTIES...
AT 217 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOWFALL
RATES OF 3 INCHES OR MORE PER HOUR WAS LOCATED FROM NEAR DUNKIRK TO
SILVER CREEK AND ANGOLA...EXTENDING INLAND ACROSS THE BOSTON HILLS
AND WESTERN AND NORTHERN WYOMING COUNTY. THIS BAND OF SNOW WILL
REMAIN NEARLY STATIONARY OR EVER SO SLOWLY DRIFT A BIT NORTHWARD
THROUGH LATE AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...HAMBURG...EAST AURORA...EVANS...BOSTON...EDEN...WARSAW...
BENNINGTON...COLDEN AND ORCHARD PARK.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 58 AND 57A.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.
LAT...LON 4249 7935 4249 7933 4253 7925 4255 7915
4261 7911 4265 7906 4269 7905 4275 7877
4287 7838 4286 7797 4268 7823 4253 7900
4254 7903 4254 7906 4253 7906 4247 7936
MITCHELLSpecial weather statement, Jan 11, 2:33 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
233 PM EST MON JAN 11 2016
NYZ006>008-112100-
LEWIS-JEFFERSON-OSWEGO-
233 PM EST MON JAN 11 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT LEWIS...SOUTHERN JEFFERSON
AND NORTHERN OSWEGO COUNTIES...
AT 228 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW PRODUCING SNOWFALL
RATES OF 3 INCHES PER HOUR OR MORE WAS LOCATED FROM PULASKI NORTH TO
ADAMS CENTER...AND EXTENDING INLAND ACROSS THE TUG HILL PLATEAU TO
THE WESTERN SLOPES OF THE ADIRONDACKS. THIS BAND WILL REMAIN NEARLY
STATIONARY OR DRIFT JUST EVER SO SLIGHTLY SOUTHWARD THROUGH LATE
AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
WATERTOWN...OSWEGO...CARTHAGE...LOWVILLE...PULASKI...WEST CARTHAGE...
ADAMS...REDFIELD...SELKIRK SHORES STATE PARK AND HIGHMARKET.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 44.
TRAVEL WILL BE VERY DIFFICULT WITHIN THIS BAND OF HEAVY LAKE EFFECT
SNOW. EXPECT NEAR ZERO VISIBILITY AND DEEP SNOW ON ROADWAYS. SOME
SECONDARY AND SIDE ROADS MAY BE NEARLY IMPASSABLE AT TIMES.
LAT...LON 4353 7529 4347 7648 4352 7642 4353 7624
4365 7615 4367 7620 4366 7620 4382 7623
4390 7638 4389 7645 4390 7644 4392 7641
4386 7629 4389 7622 4390 7622 4385 7620
4395 7613 4403 7516 4361 7511
MITCHELLThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:32 AM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Lewis, Oswego and 1 more | 12 hr |
| Jan 11, 6:34 AM EST | Gale Watch | BUF | 9 hr | |
| Jan 11, 8:48 AM EST | Special Weather Statement | BUF | Wyoming | 87 min |
| Jan 11, 8:53 AM EST | Special Weather Statement | BUF | Livingston | 82 min |
| Jan 11, 8:57 AM EST | Special Weather Statement | BUF | Lewis | 93 min |
| Jan 11, 10:25 AM EST | Special Weather Statement | BUF | Wyoming | 80 min |
| Jan 11, 10:28 AM EST | Special Weather Statement | BUF | Lewis | 92 min |
| Jan 11, 12:03 PM EST | Special Weather Statement | BUF | Lewis | 117 min |
| Jan 11, 12:06 PM EST | Special Weather Statement | BUF | Erie, Wyoming | 114 min |
| Jan 11, 2:24 PM EST | Special Weather Statement | BUF | Wyoming | 81 min |
| Jan 11, 3:19 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 4 more | 3 days |
| Jan 11, 3:19 PM EST | Lake Effect Snow Advisory | BUF | Genesee, Orleans | 29 hr |
| Jan 11, 3:44 PM EST | Gale Warning | BUF | 42 hr | |
| Jan 11, 3:58 PM EST | Special Weather Statement | BUF | Lewis | 3 hr |
| Jan 11, 4:01 PM EST | Special Weather Statement | BUF | Erie | 44 min |
| Jan 11, 4:53 PM EST | Special Weather Statement | BUF | Erie, Genesee | 82 min |
| Jan 11, 6:53 PM EST | Special Weather Statement | BUF | Erie | 112 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.